Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 6, 2021Jefferson County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 6, 2021, 6:46 PM EDT for Jefferson County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 6:46 PM EDT (22:46 UTC)
Expired
Jul 6, 2021, 7:15 PM EDT
In force
29 min
Issued by
NWS Tallahassee, FL

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 52 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

943 
WWUS82 KTAE 062246
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT Tue Jul 6 2021
 
FLZ017-018-062315-
Inland Jefferson FL-Leon FL-
646 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND NORTHEASTERN LEON
COUNTIES UNTIL 715 PM EDT...

At 645 PM EDT, Doppler radar was tracking strong thunderstorms 
moving northwest at 30 mph across central and northern Jefferson 
county.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Tallahassee, Alma, Dills, Lamont, Nash, Miccosukee,
Iamonia, Thomas City, Drifton, Casa Blanco, Waukeenah, Wacissa,
Wacissa Springs, Pisgah Church, Lake Miccosukee, Fincher, Festus,
Aucilla and Baum.

LAT...LON 3054 8370 3052 8371 3052 8372 3051 8374
      3049 8373 3043 8372 3038 8377 3038 8378
      3039 8379 3038 8381 3035 8380 3027 8388
      3024 8392 3068 8428 3065 8375 3054 8369
TIME...MOT...LOC 2245Z 124DEG 27KT 3047 8382 

$$

22-BARRY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:46 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 6, 6:46 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
646 PM EDT Tue Jul 6 2021

.AVIATION...
[Through 00Z Thursday]

VFR conditions will prevail until late tonight outside of showers
and thunderstorms, which could briefly lower ceilings and
visibilities to IFR. MVFR ceilings will prevail for much of
tomorrow as Elsa passes east of the area. VLD may gust to tropical
storm force in the morning through midday.

&&

.PREV DISCUSSION [550 PM EDT]...

.NEAR TERM [Through Wednesday]...

Tropical Storm Elsa will move northward roughly paralleling the west
coast of Florida overnight and is expected to strengthen into a
minimal hurricane before making landfall over or near Dixie County
early Wednesday morning.

The following are a few changes that were made on the latest
advisory: coastal Dixie County has been upgraded from a hurricane
watch to hurricane warning, all inland counties that were previously
under a tropical storm watch have been elevated to a tropical storm
warning with the exception of inland Franklin County where the
tropical storm watch was dropped. Lanier county, GA is now under
a tropical storm warning.

Tropical storm force winds could cause downed tree limbs, power
outages, and loose items blown around. A Storm Surge of around 3
to 5 feet will be possible across Apalachee Bay but will remain
heavily dependent on any track and intensity changes.

Some flooding is possible across the eastern third of the area,
mainly due to a combination of already saturated soils, scattered
pockets of heavy rainfall this afternoon, and the additional
rainfall from Elsa tonight into Wednesday. A flood watch is in
effect for areas just east of Albany and Tallahassee through
Wednesday.

An isolated tornado or two will also be possible across the far
southeast Big Bend late tonight into Wednesday.

For additional details on the threats and impacts, visit
http://www.weather.gov/srh/tropical?office=tae

.SHORT TERM [Wednesday Night through Thursday Night]...

The remnants of Elsa will be exiting to our northeast Wednesday
night with light west to southwest low level winds prevailing in
it's wake underneath southern US troughing. Rain chances will be
much less compared to what we observed with Elsa, but with
unsettled conditions beneath the trough, and plenty of available
moisture, scattered to widespread showers and storms are expected
again. The highest chances will be across our AL and GA zones
closer to the base of the trough.

Highs Thursday in the mid to upper 80s with lows both night in the
lower 70s.

.LONG TERM [Friday Through Tuesday]...

An upper level ridge will gradually build westward into the
southeast corner of the CONUS over the weekend into early next week.
However, there is still sufficient low to mid level moisture around
to keep a chance (30-50%) for diurnal showers and storms through the
extended period. Min and max temps will be near seasonal levels
(lows lower 70s, highs lower 90s).

.MARINE...

Tropical Storm Elsa was moving slowly northward off the southwest
coast of Florida this Tuesday afternoon. The official forecast calls
for Elsa to track roughly parallel to the west coast of FL and
intensify to a minimal hurricane before making landfall somewhere
along the southeast Big Bend coast early Wednesday morning. Long-
period swells arrive in advance of Elsa, which should lead to high
seas across much of waters by tonight.

A Hurricane Warning is now in effect for the waters offshore of
Dixie county. A Tropical Storm warning remains in effect for
Apalachee Bay. Mariners over our western waters should also closely
monitor the progress of Elsa, and expect rough seas, gusty winds,
occasional heavy rain, and thunderstorms. Conditions look to improve
on Thursday.

.FIRE WEATHER...

There are minimal fire weather concerns expected for the next
several days with wet conditions in place.

.HYDROLOGY...

Antecedent conditions have been especially wet across the entire
region with some localized rainfall totals in the last 3 days
exceeding 6 inches. Area rivers are running above normal for this
time of year, but most are just below action stage.

Heaviest rains with Elsa will mainly be along the east side of the
track. Elsa is expected to make landfall over or near Dixie County
Wednesday morning. Given that Elsa will be moving forward at a
moderate pace, rainfall amounts of 2-4 inches with isolated
amounts up to 6 inches are expected. These amounts occurring over
already wet conditions in the Southeast Florida Big Bend could
lead to localized flooding. Additionally if these heavier amounts
fall into the Withlacoochee Basin in South Georgia, minor river
flooding could occur in this basin upstream of the confluence with
the Suwannee River.

Longer term, depending on the exact placement of the heaviest rains,
only modest rises would be possible on the Suwannee River, though
this system does not appear to have enough rainfall to generate
water levels above minor flood stage on the mainstem Suwannee.

For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall. Thus, the river forecasts will not
include the forecast rainfall for the mid-week system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  82  71  87  73 /  60  60  30  40  10
Panama City   74  84  74  85  76 /  60  40  20  40  10
Dothan        71  83  70  86  72 /  60  50  30  60  10
Albany        72  81  71  88  74 /  60  80  40  60  20
Valdosta      72  80  69  87  71 /  80 100  50  60  10
Cross City    72  80  72  87  74 / 100 100  30  40  10
Apalachicola  74  83  75  84  76 /  60  40  20  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Coastal Dixie-Coastal
     Jefferson-Coastal Taylor-Inland Dixie-Inland Jefferson-
     Inland Taylor-Lafayette-Madison.

     Tropical Storm Warning for Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Inland Dixie-Inland Jefferson-Inland Taylor-
     Lafayette-Madison.

     Storm Surge Watch for Coastal Jefferson-Coastal Wakulla.

     Storm Surge Warning for Coastal Dixie-Coastal Taylor.

     Hurricane Warning for Coastal Dixie.

     High Rip Current Risk through late Wednesday night for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Flood Watch through Wednesday evening for Ben Hill-Berrien-
     Brooks-Colquitt-Cook-Irwin-Lanier-Lowndes-Thomas-Tift-
     Turner-Worth.

     Tropical Storm Warning for Brooks-Lanier-Lowndes.

AL...None.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm.

     Hurricane Warning for Coastal waters from Suwannee River to
     Keaton Beach FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM.

&&

NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Wool
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Barry/DVD

In the hours before

Special weather statement, Jul 6, 2:44 PM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
144 PM CDT Tue Jul 6 2021

ALZ066>069-061930-
Dale AL-Henry AL-Geneva AL-Houston AL-
144 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...SOUTHWESTERN HENRY...
EASTERN GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 230 PM CDT...

At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, or 8 miles south of Daleville, moving northwest at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Cottonwood, Dothan, Fort Rucker, Ozark, Headland,
Enterprise, Hartford, Taylor, Midland City, Level Plains, Slocomb,
Newton, Pinckard, Kinsey, Malvern, Rehobeth, Clayhatchee, Grimes and
Esto.

LAT...LON 3100 8530 3099 8577 3153 8579 3155 8539
TIME...MOT...LOC 1844Z 151DEG 31KT 3116 8569

72-BUNKER
Special weather statement, Jul 6, 3:22 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
322 PM EDT Tue Jul 6 2021

ALZ066-067-069-GAZ142-062000-
Dale AL-Henry AL-Houston AL-Early GA-
322 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...HENRY...NORTH
CENTRAL HOUSTON AND NORTHWESTERN EARLY COUNTIES UNTIL 400 PM EDT/300
PM CDT/...

At 322 PM EDT/222 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Abbeville, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Headland, Kinsey, Webb, Newville, Haleburg, Shorterville,
Bells Crossroads, Tumbleton, Kirkland Crossroads, Edwin, Grandberry
Crossroads, Hayes, Scottsboro Crossroads, Double Bridges, Snells
Crossroads, Graball, Pleasant Plains, Headland Municipal A/P and
Dancey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3140 8501 3121 8534 3157 8555 3162 8551
      3162 8542 3171 8542 3170 8522 3171 8521
      3174 8521 3176 8517
TIME...MOT...LOC 1922Z 141DEG 21KT 3147 8524

72-BUNKER
Special weather statement, Jul 6, 4:30 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
430 PM EDT Tue Jul 6 2021

GAZ128>131-148-062100-
Berrien GA-Tift GA-Irwin GA-Turner GA-Ben Hill GA-
430 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTHERN BERRIEN...
SOUTHEASTERN TURNER...CENTRAL TIFT AND SOUTH CENTRAL BEN HILL
COUNTIES UNTIL 500 PM EDT...

At 430 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enigma, or 11 miles east of Tifton, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Ocilla, Tifton, Enigma, Alapaha, Mystic, Sycamore,
Vanceville, Chula, Gladys, Glory, Harding, Waterloo, Pinetta, Inaha,
Irwinville, Fitzgerald Municipal A/P, Irwinville Airport, Brookfield
and Sunsweet.

LAT...LON 3123 8333 3125 8334 3125 8336 3166 8366
      3177 8325 3148 8314 3147 8314 3146 8315
      3144 8314 3140 8314 3139 8312 3137 8311
      3135 8309 3133 8308
TIME...MOT...LOC 2030Z 162DEG 22KT 3139 8333

22-BARRY
Special weather statement, Jul 6, 5:32 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
532 PM EDT Tue Jul 6 2021

GAZ128>131-062215-
Tift GA-Irwin GA-Turner GA-Ben Hill GA-
532 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...EASTERN TURNER...
NORTHEASTERN TIFT AND BEN HILL COUNTIES UNTIL 615 PM EDT...

At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Jacksonville, or 9 miles northwest of Ambrose,
moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Ocilla, Ashburn, Mystic, Rebecca, Lulaville, Amboy,
Osierfield, Harding, Waterloo, Pinetta, Ashton, Irwinville,
Fitzgerald Municipal A/P, Irwinville Airport, Wray, Bowens Mill, Red
Bluff, Arp and Abba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3155 8306 3150 8310 3148 8344 3180 8371
      3180 8361 3185 8361 3184 8321 3185 8318
      3183 8315 3183 8314 3181 8313 3182 8311
      3178 8303 3178 8299
TIME...MOT...LOC 2132Z 142DEG 20KT 3171 8309

72-BUNKER
Special weather statement, Jul 6, 5:36 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Tue Jul 6 2021

FLZ018-019-028-029-118-127-128-062230-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Coastal Taylor FL-Lafayette FL-
536 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...EAST
CENTRAL WAKULLA...JEFFERSON...TAYLOR AND WESTERN MADISON COUNTIES
UNTIL 630 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Perry, Greenville, Pinland, Dills, Hells Half Acre, Jug
Island, Ebb, Lamont, Eridu, Nash, Cabbage Grove, Thomas City,
Drifton, Scanlon, Casa Blanco, Dekle Beach, Jack Lee Island,
Waukeenah and Foley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2978 8350 3010 8416 3019 8410 3020 8407
      3024 8407 3066 8382 3066 8371 3022 8326
TIME...MOT...LOC 2136Z 142DEG 19KT 3012 8353

72-BUNKER
Special weather statement, Jul 6, 6:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT Tue Jul 6 2021

FLZ017-018-062315-
Inland Jefferson FL-Leon FL-
646 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND NORTHEASTERN LEON
COUNTIES UNTIL 715 PM EDT...

At 645 PM EDT, Doppler radar was tracking strong thunderstorms
moving northwest at 30 mph across central and northern Jefferson
county.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Tallahassee, Alma, Dills, Lamont, Nash, Miccosukee,
Iamonia, Thomas City, Drifton, Casa Blanco, Waukeenah, Wacissa,
Wacissa Springs, Pisgah Church, Lake Miccosukee, Fincher, Festus,
Aucilla and Baum.

LAT...LON 3054 8370 3052 8371 3052 8372 3051 8374
      3049 8373 3043 8372 3038 8377 3038 8378
      3039 8379 3038 8381 3035 8380 3027 8388
      3024 8392 3068 8428 3065 8375 3054 8369
TIME...MOT...LOC 2245Z 124DEG 27KT 3047 8382

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:45 AM EDTFlood WatchTAEDixie, Jefferson, Lafayette, Madison, Taylor39 hr
Jul 6, 3:50 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton48 hr
Jul 6, 4:53 AM EDTHurricane WatchTAEDixie9 hr
Jul 6, 11:07 AM EDTSpecial Marine WarningTAE23 min
Jul 6, 12:46 PM EDTSpecial Weather StatementTAEWashington44 min
Jul 6, 1:38 PM EDTSpecial Weather StatementTAEHolmes52 min
Jul 6, 2:13 PM EDTHurricane WarningTAEDixie21 hr
Jul 6, 2:17 PM EDTSevere Thunderstorm WarningTAEHolmes28 min
Jul 6, 5:36 PM EDTSpecial Weather StatementTAEJefferson, Taylor54 min
Jul 6, 6:04 PM EDTSpecial Marine WarningTAE56 min
Jul 6, 7:36 PM EDTSmall Craft AdvisoryTAE18 hr
Jul 6, 4:30 PM EDTSpecial Weather StatementTAEBerrien, Irwin30 min
Jul 6, 5:32 PM EDTSpecial Weather StatementTAEBen Hill, Irwin, Turner43 min
Jul 6, 2:44 PM EDTSpecial Weather StatementTAEDale46 min
Jul 6, 3:22 PM EDTSpecial Weather StatementTAEHenry38 min
Jul 6, 4:42 PM EDTAreal Flood AdvisoryTAEHenry2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.